Wildfire, Jim Wells
- When
- June 12, 1:00 PM CST to 9:00 PM CST
- Where
- Jim Wells forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
A wildfire burned roughly 2000 acres on a private ranch between Alice and San Diego. Two storage buildings were destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A wildfire burned roughly 2000 acres on a private ranch between Alice and San Diego. Two storage buildings were destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 12, 11:19 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1219 PM CDT SUN JUN 12 2011 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...VFR CONDITIONS WILL PREVAIL AS A RESULT OF RIDGING ALOFT. BRIEF MVFR...POSSIBLY IFR...CONDITIONS CAN BE EXPECTED TOWARD THE EARLY MORNING HOURS ON MONDAY AS PATCHY FOG AND STRATUS DVLP. VFR CONDITIONS WILL PREVAIL BY MID MORNING ON MON. && .PREV DISCUSSION... /ISSUED 922 AM CDT SUN JUN 12 2011/ DISCUSSION...ONGOING FCST LOOKS ON TRACK AS A MID/UPPER LEVEL RIDGE REMAINS IN CONTROL. THE 12Z CRP SOUNDING SHOWS A DRY AIRMASS IN PLACE WITH PWATS AROUND 1.3 INCHES. A DRY/SUBSIDENT AIRMASS ACROSS MUCH OF TX CAN BE SEEN ON WV SATELLITE IMAGERY AS WELL. WEAK SHOWERS THIS MORNING ACROSS THE GULF ARE ALREADY DISSIPATING AND GIVEN THE RIDGE...AM NOT EXPECTING ANY RAINFALL THROUGH THE REMAINDER OF THE DAY. WILL UPDATE ZONES TO REMOVE MENTION OF MORNING FOG...OTHERWISE NO MAJOR CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 629 AM CDT SUN JUN 12 2011/ DISCUSSION...UPDATED FOR 12Z AVIATION. AVIATION...PATCHY FOG THIS MORNING SHOULD LIFT IN THE NEXT HOUR OR TWO. A FEW STREAMER SHOWERS ARE OCCURRING OVER THE COASTAL WATERS THIS MORNING WITH SCATTERED CU...BUT WILL GENERALLY STAY AWAY FROM TAF SITES. EXPECT MOSTLY SUNNY SKIES THIS AFTERNOON AND A REPEAT ON FOG OVERNIGHT TONIGHT. PREV DISCUSSION... /ISSUED 413 AM CDT SUN JUN 12 2011/ SHORT TERM (SUNDAY THROUGH MONDAY)...FEWER SHOWERS NOTED OFFSHORE THIS MORNING THAN THE PAST COUPLE OF MORNINGS DUE TO DRIER AIR MOVING INTO THE REGION. THIS WILL LIKELY MINIMIZE ANY AFTERNOON SHOWERS AS WELL...BUT WILL KEEP 10 POPS JUST OFFSHORE AND NEAR THE COAST NORTH OF CORPUS. ALSO FOG HAS DEVELOPED ONCE AGAIN THIS MORNING...BUT HAS BEEN A LITTLE SLOWER TO SET IN WITH MOST AREAS KEEPING VISIBILITIES ABOVE 5 MILES SO FAR THIS MORNING...WHERE YESTERDAY SOME SITES WERE BELOW 2 MILES BY THIS TIME. STILL THINK WE COULD SEE THE FOG BRIEFLY REDUCE VIS TO BELOW TWO MILES IN SOME LOWER LYING AREAS THIS MORNING. OTHERWISE...CONTINUE THE COOKIE CUTTER FORECAST THANKS TO HIGH PRESSURE REMAINING OVERHEAD. EXPECT AFTERNOON HIGHS FROM AROUND 90 NEAR THE COAST TO JUST OVER 100 IN THE WEST. SOUTHEAST WINDS LIGHT IN THE MORNING INCREASING TO 15 TO 20 MPH IN THE AFTERNOON. LOWS TONIGHT WILL GENERALLY BE IN THE 70S ONCE AGAIN. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MODELS HAVE BEEN TRYING TO PUT BETTER MOISTURE BACK IN THE LATTER PERIODS OF THE FORECAST OVER THE LAST COUPLE OF DAYS/MODEL RUNS...THEN BACK OFF ANOTHER DAY OR TWO. THIS MAY ALL BE DUE TO SUBTLE CHANGES IN THE WAY MODELS HANDLE THE MEANDERING OF THE UPPER HIGH. THE LONG AND SHORT OF IT IS THAT NO RAIN WILL BE FORECAST IN THE LONG TERM PERIODS AND HAVE IMPROVED CLOUD COVER FORECAST...SINCE BETTER MOISTURE EXPECTED TOWARD THE END OF THE WEEK APPEARS A BIT DELAYED AGAIN. CONTINUED WARM WITH HUMID CONDITIONS ESPECIALLY BY MID WEEK AS DEW POINTS CREEP BACK INTO THE MID AND UPPER 70S OVER THE EASTERN AREAS. AFTERNOON HIGHS REMAIN 3-5 DEGREES ABOVE NORMAL WITH WARM BOUNDARY LAYER AND 700MB TEMPS 12C TO 14C PROVIDING A CAPPED AIRMASS EVEN WITH LIMITED MOISTURE. WINDS WILL PICK UP LATER IN THE PERIOD...AS WEAK BOUNDARY OVER OKLAHOMA AROUND MID WEEK DISSIPATES AND LOW PRESSURE BEGINS TO DEEPEN IN THE SOUTHERN PLAINS. MOS GUIDANCE SEEMS A BIT TOO HIGH ON WINDS THOUGH FOR NEXT WEEKEND AND DID TEMPER THEM JUST A BIT. HOWEVER...GIVEN GOOD SEA BREEZE CIRCULATION EXPECTED DUE TO CONTRAST BETWEEN AFTERNOON AND EVENING TEMPERATURES WATER VS INLAND...SHOULD SEE SOME BREEZY CONDITIONS DURING THE AFTERNOON AND EVENING HOURS...WITH THE BREEZY CONDITIONS MOVING FARTHER INLAND WITH TIME. THIS WILL KEEP TEMPERATURES UP OVERNIGHT TO 3-5 DEGREES ABOVE NORMAL BY THE END OF THE PERIOD. ALSO...WILL SEE ELEVATED FIRE WEATHER CONDITIONS WESTERN AREAS (APPROACH RED FLAG WARNING BUT NOT QUITE MAKE IT) BY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 95 73 93 73 95 / 10 10 10 10 10 VICTORIA 96 71 97 73 97 / 10 10 10 10 10 LAREDO 105 77 104 77 106 / 0 0 0 0 0 ALICE 96 70 96 71 97 / 10 10 10 10 10 ROCKPORT 90 79 91 80 92 / 10 10 10 10 10 COTULLA 100 72 100 71 102 / 0 0 0 0 0 KINGSVILLE 95 72 94 71 95 / 10 10 10 10 10 NAVY CORPUS 90 78 90 79 90 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM WC/87...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 AM CDT SUN JUN 12 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-131045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 535 AM CDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SLIGHTLY ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT AND DROUGHT-STRESSED FUELS. HOWEVER...WINDS ARE EXPECTED TO REMAIN GENERALLY 10 TO 15 MPH WITH OCCASIONAL GUSTS TO AROUND 20 MPH IN THE EVENING WHEN THE HUMIDITY WILL BE ON THE RISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ELEVATED FIRE DANGER WILL OCCUR ACROSS MUCH OF THE BRUSH COUNTRY AND RIO GRANDE PLAINS THURSDAY THROUGH SATURDAY...WITH THE POTENTIAL FOR RED FLAG CONDITIONS OVER PORTIONS OF WEBB AND LA SALLE COUNTIES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298868.